Is Rosuvastatin the Same As Crestor?
Is rosuvastatin the same as Crestor? Here we will examine its differences and similarities. This drug has also been linked to higher risk of bleeding and rash, and may increase hepatic enzymes. Despite the similarity, some important differences remain. For example, rosuvastatin is usually well-tolerated. While its side effects are minor, some patients may experience myalgia, constipation, asthenia, abdominal pain, nausea, and hepatotoxicity. For patients with Asian heritage, lower doses of this medication are needed. Moreover, pharmacokinetic studies have shown that Asian patients have increased AUC and peak plasma concentrations of Rosuvastatin. Additionally, when used in combination with Abametapir, serum levels of Rosuvastatin increase
rosuvastatin is not the same as crestor
Although rosuvastatin is not the equivalent of crestor, it is a cholesterol-lowering drug. Because of its patent design and approval by the FDA, this drug may be able to treat more conditions than rosuvastatin. Regardless of the differences in brand names, these two medications share many similarities and are often prescribed together. To learn whether rosuvastatin is the same as crestor, consider the following.
Crestor is a statin drug. It works by inhibiting certain enzymes in the liver, lowering bad cholesterol and reducing fats in the blood. This drug is used in combination with a low-fat diet and regular exercise to help reduce cholesterol levels and lower the risk of heart disease and stroke. Generic versions of Crestor are available. Both Crestor and Lipitor may interact with birth control pills, cimetidine, spironolactone, imatinib, conivaptan, and sulfa.
rosuvastatin increases bleeding risks
If you are pregnant or breastfeeding, you should talk to your doctor about the increased bleeding risk associated with rosuvastatin. Some women absorb rosuvastatin more easily than other people, and you should take lower doses. If you are taking other medications, you should ask your doctor how rosuvastatin affects them. It is important to follow your doctor’s instructions carefully and ask any questions you have.
As a blood thinner, rosuvastatin increases the risk of bleeding, especially in people taking warfarin. To minimize this risk, your doctor will probably perform an INR check before you begin taking rosuvastatin. Check your blood glucose levels, too. If they rise, you may need to adjust your dose or switch to a different medication. It is important to consult with your doctor if you have diabetes or other medical conditions that affect your blood sugar.
rosuvastatin causes rash
A 54-year-old man with a history of dyslipidemia and asthma presented with an acute onset of a generalized rash, facial fullness, and fever. He had recently traveled to Europe, but had not been exposed to tick bites, insects, or other external agents. He takes rosuvastatin 10 mg daily. Physical examination revealed a generalized rash with an icterus and blanching maculopapular lesions.
In addition to the possibility of a rash, rosuvastatin also has an increased risk of liver damage, so patients with this condition should inform their doctor. Taking this drug with alcohol may increase the risk of developing serious muscle problems and liver failure. In addition, people with kidney or liver problems may experience muscle aches or cramps as a result of taking rosuvastatin. The symptoms are usually mild and transient, but should not prevent a doctor from prescribing the medication.
rosuvastatin increases hepatic enzymes
A common adverse effect of rosuvastatin is an increase in hepatic enzymes. While this effect is mild and self-limited, it is an important concern cause. The drug is metabolized in the liver, and its increased hepatic enzyme levels may be due to a dose-dependent DILI. In addition, a small number of patients may experience a mild elevation in serum aminotransferase, a secondary effect to the drug’s minimal liver metabolism. Clinically significant elevations of serum aminotransferase are rare but may occur as a result of autoimmune mechanisms, and must be diagnosed promptly and managed appropriately.
In one report, a 47-year-old Peruvian man was transferred to a tertiary care liver transplant center. Six weeks prior to transfer, he was treated with rosuvastatin 5 mg daily for hypercholesterolemia. His serum levels of alanine aminotransferase (ALT) and aspartate aminotransferase (AST) were elevated from ten to 40 U/L to 1,000 U/L. During the final evaluation six months after the end of rosuvastatin therapy, he had a cholestatic pattern of DILI.
rosuvastatin increases rhabdomyolysis
In clinical trials, rosuvastatin was associated with an increased risk of rhabdomyolysis and myopathy. The incidence rate per 100,000 person-years at 10 and 20 mg per day was 1.7 (95 percent CI, 0.04-09.7), respectively. Nevertheless, the case remains rare. In clinical practice, rosuvastatin is considered a safe drug.
In a single patient, a 66-year-old man was admitted with back pain, progressive muscle weakness in his lower limbs, oliguria, and decreased urine output. At the time of admission, he had a creatine kinase of almost 12,000 and a creatinine level of 513 mmol/L. Despite his poor health, he was given rosuvastatin to improve his overall condition and reduce his risk of cardiovascular disease.